| Catalog Number |
VCP311H |
| Medical Device Problem Code |
Failure to Degrade (4084)
| Health Effect - Clinical Codes |
Erythema (1840); Inflammation (1932); Pocket Erosion (2013); Swelling/ Edema (4577)
| Date of Event |
12/08/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent surgery due to appendicitis on (b)(6) 2025 and suture was used.682 days later, the patient found that the suture was discharged from the body, causing redness, swelling, and inflammation.After investigation, it was found that the suture used during the surgical closure was not absorbed and was excreted.The suture has been taken out for the patient and no other issues have been found.No further information was provided.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unavailable: if the suture was removed: was the suture removed in a reoperation procedure? was reoperation necessary to remove the suture and re-close the wound? was the suture trimmed in physician¿s office? was the suture removed in a routine post-op procedure? was the suture removed in a reoperation procedure? was a prescription for steroids or antibiotics issued for the patient's recovery? if so, please provide the medication name, route, and dosage.What is the patient¿s current health status and condition.Received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/11/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.H6 component code: c22 - photo analysis.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: per the hospital's feedback, the suture involved was used for deep fascia layer, and the specific information on the suture used for suturing other tissue layers was unknown.In this event, the patient's wound healing improved after symptomatic treatment, and no subsequent adverse event reports have been received.H3 photo summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows an incision and it appears that a segment of suture is protruding from the incision.However, we cannot confirm that it is suture material.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.